Alert archive / Missouri / River Flood Warnings in 2019
River Flood Warning 241, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Dec 1, 2019, 11:30 AM CST for Perry County, Sainte Genevieve County, Missouri; Jackson County, Randolph County, Illinois. It took effect at Dec 2, 2019, 3:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 1, 2019, 11:30 AM CST (17:30 UTC)
- In effect from
- Dec 2, 2019, 3:00 PM CST
- Expired
- Dec 2, 2019, 10:36 AM CST
- In force
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Jackson County, IL, Randolph County, IL, Perry County, MO, Sainte Genevieve County, MO
The radar
The St Louis radar (KLSX), 121 km from the middle of the area, began a volume at 17:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mississippi River at Chester (CHSI2). The gauge peaked at 26.37 ft at Dec 2, 2019, 4:00 PM CST.
- Action stage
- 25 ft
- Minor stage
- 27 ft
- Moderate stage
- 35 ft
- Major stage
- 40 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07020500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Dec 1, 5:36 AM CST, 5 hours 54 minutes earlier.
Area forecast discussion, Dec 1, 5:36 AM CST, 5 hours 54 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
536 AM CST Sun Dec 1 2019
.SHORT TERM... (Through Late Monday Afternoon)
Issued at 423 AM CST Sun Dec 1 2019
Main concern in the short term in winds and snow showers today.
Latest surface analysis depicted a low over northwest Illinois with
surface observations showing wind gusts between 35-40kts over
western Missouri and eastern Kansas. These winds will move east
into the advisory area as the low and subsequently the pressure
gradient moves east this morning. These winds will continue
through late this afternoon before the pressure gradient begins to
relax as the low moves farther east.
Snow showers have already moved into the northern CWA as water vapor
imagery is showing that the upper low is now over eastern Iowa.
The snow showers will become more numerous through the morning as
they rotate southeastward out of Iowa as the upper low moves east
this morning. CAMS/HREF support this solution with high PoPS for
snow showers across northeast Missouri into west central and south
central Illinois today. The chance will not end until tonight
when forecast soundings finally show the atmosphere drying out as
the upper low exits the area. QPF amounts will be light, so still
expect any snow amounts to be minor, mainly north of I-70. Snow
showers will be able to briefly reduce visibilities as the pass
through.
Temperatures today will not climb much above current readings
given the clouds, snow showers, and the cold air advection.
Tomorrow is expected to be dry with slow clearing. Highs tomorrow
will remain below normal with the cold start and slow clearing.
.LONG TERM... (Monday Night through Saturday)
Issued at 423 AM CST Sun Dec 1 2019
Much of this week still looks dry as GEFS and ECMWF ensemble mean is
showing a upper trough dropping southeast across the Midwest on
Tuesday. This is still expected to be a dry passage as the
atmosphere will be dry through a deep column. Then a ridge will
move into the Midwest on Wednesday before there is a consistent
signal that a southern stream trough will bring a chance of rain
to the area late Thursday into early Friday. Another surface high
will move into Missouri and Illinois late in the week bringing dry
weather into next weekend.
Temperatures through the period will be at or above normal, though
the spread in the individual ensemble members increase in spread
from Thursday on which decreases confidence in the forecast late in
the week.
Britt
&&
.AVIATION... (For the 12z TAFs through 12z Monday Morning)
Issued at 535 AM CST Sun Dec 1 2019
Wrap around SC deck continues to slide southeast through forecast
area with ceilings lowering to MVFR. Scattered rain/snow showers
could reduce visibilities to MVFR/IFR at times, especially for
KUIN. Otherwise, main issue will be the gusty west to northwest
winds through the forecast period. As system exits region,
ceilings will improve to VFR and begin to scatter out between 08z
and 11z Monday.
Byrd
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Wind Advisory until 6 PM CST this evening for Boone MO-Callaway
MO-Cole MO-Crawford MO-Franklin MO-Gasconade MO-Iron MO-
Jefferson MO-Lincoln MO-Madison MO-Moniteau MO-Montgomery
MO-Osage MO-Reynolds MO-Saint Charles MO-Saint Francois MO-
Saint Louis City MO-Saint Louis MO-Sainte Genevieve MO-
Warren MO-Washington MO.
IL...Wind Advisory until 6 PM CST this evening for Calhoun IL-Jersey
IL-Madison IL-Monroe IL-Randolph IL-Saint Clair IL.
&&
WFO LSXHazardous weather outlook, Dec 1, 3:25 AM CST, 8 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 325 AM CST Sun Dec 1 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-020930- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 325 AM CST Sun Dec 1 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Wind gusts of up to 45 mph are expected today across central, east central and southeast Missouri as well as southwest Illinois. Snow showers are likely across much of the area today. Any accumulations are expected to be minor. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report wintry precipitation type and amounts to the National Weather Service. Britt
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 11:47 PM CST | River Flood Warning | LSX | Cole | 11 hr |
| Dec 1, 9:41 AM CST | River Flood Warning | LSX | Gasconade, Montgomery | 24 hr |
| Nov 30, 6:00 PM CST | Areal Flood Warning | LSX | Bond, Fayette | 6 hr |
Nearby
River Flood Warnings in Missouri, 2019River Flood Warnings in Illinois, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.